MEDOS INTERNATIONAL SÃ RL CH VIPER POLY SCREW 8X50MM TI; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Back to Search Results |
| Model Number |
186715850 |
| Medical Device Problem Code |
Device-Device Incompatibility (2919)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/19/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.Without a lot number, the device history records review could not be completed as no product was received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that on (b)(6) 2021, during removal of previously implanted hardware in 2018, the removed screw was corroded in the screw shank engagement area which made it difficult to remove.Patient had viper 2 spine instrumentation at l5-s1 implanted on the right side.There was no surgical delay.There were no patient consequences.The procedure was successfully completed.Concomitant device reported: mis single inner setscw (part# 1867-15-000, lot# unknown, quantity 2).Viper2 lordotic rod-35mm (part# 1867-88-035, lot# unknown, quantity 1).Viper poly screw 9x45mm ti (part# 1867-15-945, lot# unknown, quantity 1).This complaint involves one (1) devices.This report is for (1) viper poly screw 8x50mm ti.This is report 1 of 1 (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.G1: corrected physical manufacturer.
Event or Problem Description
It was further reported that the surgeon completed laminectomy revision surgery.Revision was performed as the patient needed a procedure done and the implants were in the way to achieve the surgical goal for his patient.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: a review of the receiving inspection (ri) for viper poly screw 8x50mm ti was conducted identifying that lot number rl146559 was released in a single batch on february 23, 2012 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.H3, h6: a product investigation was completed: upon visual inspection, it is observed that the internal threads of the screw head got deformed.It is also observed that there were few scratches on the head component and there is some discoloration on the screw shank component.Functional testing of the received device was not performed due to the deformed internal threads.Deformed internal threads of the head might have contributed to the reported unable to disassemble condition.Dimensional inspection of the relevant features of the received device was not performed due to post manufacturing damage.The relevant drawings were reviewed; no design issues or discrepancies were found during this investigation.The complaint is being confirmed as the internal threads of the screw head got deformed which might have contributed to the reported problem.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based upon these results, no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.